Study your flashcards anywhere!

Download the official Cram app for free >

  • Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off
Reading...
Front

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key

image

Play button

image

Play button

image

Progress

1/10

Click to flip

10 Cards in this Set

  • Front
  • Back
  • 3rd side (hint)
In reviewing discharge instructions for a client recently starting on Humalog Insulin. The nurse stresses the importance of eating within _________of taking this medication.
A 5 to 15 minutes
A. 5 to 15 minutes
B. 20 to 30 minutes
C. 35 - 45 minutes
D 50 - 60 minutes
In caring for the client with type I diabetes mellitus, the nurse closely monitors for hypoglycemia at _______, when the client is unable to consume breakfast after receiving the usual morning dose of regular Humulin insulin at 7AM.
B. 10AM
A 8 AM
B 10 AM
C 2 PM
D 7 PM
The nurse correlates which clinical manifestations to a diagnosis of diabetic ketoacidosis?
A Deep respirations and acidosis
A. Deep respirations and acidosis
B. Decreased urine output and hyperkalemia
C. Bradycardia and hypertension
D. Peripheral edema and dependent pulmonary crackles
The nurse identifies which client to be at greatest risk for development of hyperglycemic-hyperosmolar nonketotic syndrome (HHNS)?
A. 38 Client w/type I DM who recently had MI
B. 58 Client w/type II DM admitted with dehydration
C. 62 Client with type I DM admitted for left below-the-knee amputation
D. 74 Client with type II DM and impaired mobility
B A 58 year old client with type II DM admitted with dehydration
In reviewing the physician admission orders for the client admitted with HHNS, which of the following orders would the nurse question?
D. 1 Amp NaHCO3 IV Now
A 20 mEq KCl to each liter of IV fluid
B. Intravenous regular insulin at 2 units/hr
C. IV normal saline at 100mL/hr
D. 1 Amp NaHCO3 IV Now
In monitoring the client receiving IV regular insulin for the treatment of diabetic ketoacidosis, which laboratory value would prompt immediate intervention?
A. Serum potassium 3.0
A. Serum potassium 3.0
B. Serum creatiine 1.9
C. Serum sodium 136
D. Serum glucose 350
In administering subcutaneous NPH insuling to a client at 7 AM, the nurse monitors most closely for a hypoglycemic effect at what time?
C. 4PM
A. 9AM
B. 12 Noon
C. 4 PM
D. 10 PM
In monitoring a client response to insulin therapy, the nurse correlates which clinical manifestations to hypoglycemia?
A. Diaphoresis and hunger
A. Diaphoresis and hunger
B. Increased urine output and thirst
C. Dry, flushed skin and confusion
D. Hyperventilation and tachycardia
In teaching a client with DM about proper foot care, the nurse includes which of the statements?
D. Inspect your shoes for foreign objects before putting them on.
A. Soak your feet in warm water to soften calluses before trying to remove them.
B. Go barefoot in your house so that your feet are exposed to air.
C. Wear canvas shoes as much as possible to decrease pressure on your feet.
D. Inspect your shoes for foreign objects before putting them on.
The nurse assesses the results of which diagnostic study to monitor overall glucose control in the client with diabetes mellitus?
C. Glycosylated hemoglobin (hemoglobin A1c)
A. fasting blood glucose levels for 1 week
B. urine glucose and acetone levels
C. Glycosylated hemoglobin (hemoglobin A1c)
D. Oral glucose tolerance test (OGTT)